Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 306, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2007, 1:00 AM MDT for Mercer County, Morton County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2007, 1:00 AM MDT (07:00 UTC)
- Expired
- Aug 11, 2007, 2:00 AM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Mercer County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 100 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 1:00 AM MDT | HAIL 0.88 | Hebron, ND | |
| Aug 11, 1:05 AM MDT | HAIL 1 | Hebron, ND | REPORTED 50 TO 55 MPH WINDS AS WELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:45 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110700 SVRBIS NDC057-059-110800- /O.NEW.KBIS.SV.W.0306.070811T0700Z-070811T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 100 AM MDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... WESTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 200 AM MDT(300 AM CDT) * AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HEBRON...OR ABOUT 34 MILES EAST OF DICKINSON...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN ULLIN AROUND 210 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179 $$ CJS/HW
2 follow-up statements
000 WWUS53 KBIS 110722 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 221 AM CDT SAT AUG 11 2007 NDC057-059-110800- /O.CON.KBIS.SV.W.0306.000000T0000Z-070811T0800Z/ MERCER ND-MORTON ND- 121 AM MDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM MDT(300 AM CDT) FOR WESTERN MORTON AND SOUTHERN MERCER COUNTIES... AT 121 AM MDT(221 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF ZAP TO 11 MILES SOUTH OF HEBRON...OR ALONG A LINE EXTENDING FROM 49 MILES EAST OF DICKINSON TO 35 MILES EAST OF DICKINSON...MOVING EAST AT 30 MPH. THESE STORMS PRODUCED 55 MPH WINDS...AND QUARTER SIZE HAIL IN HEBRON AT 205 AM CDT OR 105 AM MDT. SEVERE THUNDERSTORMS WILL BE NEAR... GLEN ULLIN AROUND 235 AM CDT... IF YOU ARE IN THE PATH OF THESE STORMS...MOVE TO A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179 $$ CJS/HW
000 WWUS53 KBIS 110800 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 259 AM CDT SAT AUG 11 2007 NDC057-059-110809- /O.EXP.KBIS.SV.W.0306.000000T0000Z-070811T0800Z/ MERCER ND-MORTON ND- 159 AM MDT SAT AUG 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MORTON AND SOUTHERN MERCER COUNTIES EXPIRES AT 200 AM MDT(300 AM CDT)... THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE AREA AND NO LONGER POSE A SIGNIFICANT THREAT IN WESTERN MORTON OR SOUTHERN MERCER COUNTIES. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MORTON COUNTY UNTIL 345 AM CDT. LAT...LON 4734 10215 4674 10210 4673 10174 4729 10179 $$ CJS/HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:00 PM MDT, 11 hours earlier.
Area forecast discussion, Aug 10, 2:00 PM MDT, 11 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 1:39 PM MDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 10, 9:21 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL RAY 48.34N 103.16W
08/10/2007 E1.75 INCH WILLIAMS ND PUBLIC
NICKEL TO GOLF BALL.
&&
PAYDLocal storm report, Aug 10, 10:16 PM MDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TORNADO 15 SW WILDROSE 48.48N 103.41W
08/10/2007 WILLIAMS ND AIRPLANE PILOT
REPORT FROM WEATHER MODIFICATION PILOT
&&
PAYDLocal storm report, Aug 10, 10:51 PM MDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT FRI AUG 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND GST CROSBY 48.91N 103.29W
08/10/2007 E60 MPH DIVIDE ND MESONET
RAWS REPORTING SITE
1140 PM TSTM WND GST TIOGA 48.39N 102.94W
08/10/2007 E60 MPH WILLIAMS ND BROADCAST MEDIA
KXMC-TV VIEWER REPORT
&&
VJENSENLocal storm report, Aug 11, 12:46 AM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
146 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM HAIL 1 S HEBRON 46.89N 102.04W
08/10/2007 E1.75 INCH MORTON ND TRAINED SPOTTER
0129 AM HAIL GLEN ULLIN 46.81N 101.83W
08/10/2007 E0.75 INCH MORTON ND PUBLIC
ALONG WITH RAINFALL MEASURED AS 0.70 INCHES
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:30 PM MDT | Tornado Warning | BIS | Emmons, Sioux | 30 min |
| Aug 10, 6:38 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 52 min |
| Aug 10, 7:06 PM MDT | Severe Thunderstorm Warning | BIS | Billings, McKenzie | 54 min |
| Aug 10, 7:26 PM MDT | Severe Thunderstorm Warning | BIS | McIntosh | 30 min |
| Aug 10, 7:40 PM MDT | Tornado Warning | BIS | Dunn | 35 min |
| Aug 10, 8:50 PM MDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| Aug 10, 8:59 PM MDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 61 min |
| Aug 10, 9:17 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 22 min |
| Aug 10, 9:42 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 33 min |
| Aug 10, 10:05 PM MDT | Tornado Warning | BIS | Burke, Mountrail, Williams | 25 min |
| Aug 10, 10:11 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 64 min |
| Aug 10, 11:31 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 59 min |
| Aug 10, 11:59 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 61 min |
| Aug 11, 12:02 AM MDT | High Wind Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 3 hr |
| Aug 11, 12:28 AM MDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
| Aug 11, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 58 min |
| Aug 11, 1:19 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Aug 11, 1:44 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 11, 2:14 AM MDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Aug 11, 2:22 AM MDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 11, 2:25 AM MDT | Tornado Warning | BIS | Kidder | 35 min |
| Aug 11, 2:55 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Aug 11, 3:10 AM MDT | Severe Thunderstorm Warning | BIS | Logan | 65 min |
| Aug 11, 3:20 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 11, 3:33 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 57 min |
| Aug 11, 2:57 PM MDT | Fire Weather Watch | BIS | Billings, Bowman, Golden Valley, Slope | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.